Alert archive / Nevada / Flash Flood Warnings in 2010
Flash Flood Warning 74, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Dec 20, 2010, 8:36 PM PST for Clark County, Nevada. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 20, 2010, 8:36 PM PST (04:36 UTC)
- Expired
- Dec 21, 2010, 8:00 AM PST
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 71 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 4.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
178
WGUS55 KVEF 210436
FFWVEF
NVC003-211030-
/O.NEW.KVEF.FF.W.0074.101221T0436Z-101221T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
836 PM PST MON DEC 20 2010
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
THIS INCLUDES THE LOCATION OF RED ROCK CANYON...
* UNTIL 230 AM PST
* AT 833 PM PST...HIGHWAY 159 REMAINED CLOSED DUE TO FLASH FLOODING.
RADAR INDICATED MORE RAIN CONTINUING TO FALL IN THE AREA...SO THE
FLOODING IS EXPECTED TO PERSIST.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKY GAP
CAMPGROUND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF NORMALLY DRY
WASHES...RURAL DIRT ROADS...SMALL STREAMS...AND LOW WATER CROSSINGS.
WHEN FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER
TO SWEEP A VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY
MOVING WATER TO SWEEP A PERSON OFF THEIR FEET.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!
REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.
&&
LAT...LON 3608 11557 3619 11553 3622 11546 3616 11536
3604 11540
$$
MORGAN11 follow-up statements
385
WGUS75 KVEF 210533
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
933 PM PST MON DEC 20 2010
NVC003-211030-
/O.CON.KVEF.FF.W.0074.000000T0000Z-101221T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
933 PM PST MON DEC 20 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM PST FOR WEST
CENTRAL CLARK COUNTY...
AT 926 PM PST...RADAR CONTINUED TO INDICATE MODERATE RAIN OVER THE
RED ROCK CANYON AREA. HIGHWAY 159 REMAINED CLOSED DUE TO FLASH
FLOODING...AND THE ADDITIONAL RAIN WILL PROLONG THE FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED ROCK
CANYON AND ROCKY GAP CAMPGROUND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF NORMALLY DRY
WASHES...RURAL DIRT ROADS...SMALL STREAMS...AND LOW WATER CROSSINGS.
IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER
TO SWEEP A VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY
MOVING WATER TO SWEEP A PERSON OFF THEIR FEET.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!
REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.
&&
LAT...LON 3608 11557 3619 11553 3622 11546 3616 11536
3604 11540
$$
MORGAN205
WGUS75 KVEF 210631
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1031 PM PST MON DEC 20 2010
NVC003-211030-
/O.CON.KVEF.FF.W.0074.000000T0000Z-101221T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
1031 PM PST MON DEC 20 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM PST FOR WEST
CENTRAL CLARK COUNTY...
AT 1019 PM PST...RADAR CONTINUED TO INDICATE MODERATE RAIN OVER RED
ROCK CANYON. HIGHWAY 159 REMAINED CLOSED DUE TO FLOODING...AND THE
ADDITIONAL RAIN WILL CONTINUE TO PROLONG THE FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED ROCK
CANYON AND ROCKY GAP CAMPGROUND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF NORMALLY DRY
WASHES...RURAL DIRT ROADS...SMALL STREAMS...AND LOW WATER CROSSINGS.
IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER
TO SWEEP A VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY
MOVING WATER TO SWEEP A PERSON OFF THEIR FEET.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!
REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.
&&
LAT...LON 3608 11557 3619 11553 3622 11546 3616 11536
3604 11540
$$
MORGAN160
WGUS75 KVEF 210742
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1142 PM PST MON DEC 20 2010
NVC003-211030-
/O.CON.KVEF.FF.W.0074.000000T0000Z-101221T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
1142 PM PST MON DEC 20 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM PST FOR WEST
CENTRAL CLARK COUNTY...
AT 1135 PM PST...RADAR CONTINUED TO INDICATE RAIN OVER THE RED ROCK
CANYON AREA. THE NEVADA DEPARTMENT OF TRANSPORTATION REPORTED THAT
HIGHWAY 159 REMAINED CLOSED DUE TO FLOODING...AND THE FLOOD THREAT
WILL CONTINUE SINCE RAIN IS STILL FALLING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED ROCK
CANYON AND ROCKY GAP CAMPGROUND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF NORMALLY DRY
WASHES...RURAL DIRT ROADS...SMALL STREAMS...AND LOW WATER CROSSINGS.
IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER
TO SWEEP A VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY
MOVING WATER TO SWEEP A PERSON OFF THEIR FEET.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!
REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.
&&
LAT...LON 3608 11557 3619 11553 3622 11546 3616 11536
3604 11540
$$
MORGAN290
WGUS75 KVEF 210818
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1218 AM PST TUE DEC 21 2010
NVC003-211030-
/O.CON.KVEF.FF.W.0074.000000T0000Z-101221T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
1218 AM PST TUE DEC 21 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM PST FOR WEST
CENTRAL CLARK COUNTY...
AT 1216 AM PST...RADAR CONTINUED TO INDICATE RAIN FALLING OVER THE
RED ROCK CANYON AREA. HIGHWAY 159 REMAINED CLOSED DUE TO FLASH
FLOODING...AND THIS WILL CONTINUE DUE TO THE ADDITIONAL RAIN FALLING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED ROCK
CANYON AND ROCKY GAP CAMPGROUND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF NORMALLY DRY
WASHES...RURAL DIRT ROADS...SMALL STREAMS...AND LOW WATER CROSSINGS.
IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER
TO SWEEP A VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY
MOVING WATER TO SWEEP A PERSON OFF THEIR FEET.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!
REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.
&&
LAT...LON 3608 11557 3619 11553 3622 11546 3616 11536
3604 11540
$$
MORGAN143
WGUS75 KVEF 210935
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
135 AM PST TUE DEC 21 2010
NVC003-211030-
/O.CON.KVEF.FF.W.0074.000000T0000Z-101221T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
135 AM PST TUE DEC 21 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM PST FOR WEST
CENTRAL CLARK COUNTY...
AT 126 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE RAIN ACROSS THE AREA WITH THE NEVADA DEPARTMENT OF
TRANSPORTATION REPORTING THAT WATER IS STILL FLOWING ACROSS THE RED
ROCK CANYON LOOP.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKY GAP
CAMPGROUND AND RED ROCK CANYON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT TIME WHEN IT IS EVEN HARDER TO JUDGE
THE DEPTH OF THE WATER COVERING THE ROADWAY OR LOW WATER CROSSING.
&&
LAT...LON 3608 11557 3619 11553 3622 11546 3616 11536
3604 11540
$$
JENSEN564
WGUS55 KVEF 211021
FFWVEF
NVC003-211430-
/O.EXT.KVEF.FF.W.0074.000000T0000Z-101221T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
221 AM PST TUE DEC 21 2010
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
THIS INCLUDES THE LOCATION OF RED ROCK CANYON...
* UNTIL 630 AM PST
* AT 207 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT RAINFALL OVER THE RED ROCK CANYON AREA WILL CONTINUE...IF NOT
INCREASE THROUGH 4 AM PST THIS MORNING. THIS ADDITIONAL RAINFALL
WILL CONTINUE TO CREATE WATER FLOWING OVER THE ROADWAYS ACROSS
THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKY
GAP CAMPGROUND AND THE RED ROCK CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT TIME WHEN IT IS EVEN HARDER TO JUDGE
THE DEPTH OF THE WATER COVERING THE ROADWAY OR LOW WATER CROSSING.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!
&&
LAT...LON 3608 11557 3619 11553 3622 11546 3616 11536
3604 11540
$$
JENSEN663
WGUS75 KVEF 211206
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
406 AM PST TUE DEC 21 2010
NVC003-211430-
/O.CON.KVEF.FF.W.0074.000000T0000Z-101221T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
406 AM PST TUE DEC 21 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM PST FOR WEST
CENTRAL CLARK COUNTY...
AT 352 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE RAIN MOVING OVER THE WARNED AREA...AND ALTHOUGH IT IS
FAIRLY LIGHT AT THIS TIME...ADDITIONAL RAINFALL WILL CONTINUE TO ADD
TO THE FLOWING WATER OVER THE AREA ROADWAYS.
AT 330 AM PST...NEVADA DEPARTMENT OF TRANSPORTATION REPORTED THAT
WATER WAS STILL RUNNING ACROSS HIGHWAY 159 IN RED ROCK CANYON WITH
CONSIDERABLE MUD AND DEBRIS OVER THE ROADWAY. HIGHWAY 159 REMAINS
CLOSED DUE TO THIS WATER AND DEBRIS. THE HIGHWAY IS NOT EXPECTED
TO BE OPENED UNTIL LATE THIS MORNING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED ROCK
CANYON AND ROCKY GAP CAMPGROUND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT TIME WHEN IT IS EVEN HARDER TO JUDGE
THE DEPTH OF THE WATER COVERING THE ROADWAY OR LOW WATER CROSSING.
&&
LAT...LON 3608 11557 3619 11553 3622 11546 3616 11536
3604 11540
$$
JENSEN270
WGUS75 KVEF 211313
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
513 AM PST TUE DEC 21 2010
NVC003-211430-
/O.CON.KVEF.FF.W.0074.000000T0000Z-101221T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
513 AM PST TUE DEC 21 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM PST FOR WEST
CENTRAL CLARK COUNTY...
PLEASE NOTE A CORRECTED HIGHWAY NUMBER.
AT 352 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE RAIN MOVING OVER THE WARNED AREA...AND ALTHOUGH IT IS
FAIRLY LIGHT AT THIS TIME...ADDITIONAL RAINFALL WILL CONTINUE TO ADD
TO THE FLOWING WATER OVER THE AREA ROADWAYS.
AT 330 AM PST...NEVADA DEPARTMENT OF TRANSPORTATION REPORTED THAT
WATER WAS STILL RUNNING ACROSS...HIGHWAY 160...IN RED ROCK CANYON
WITH CONSIDERABLE MUD AND DEBRIS OVER THE ROADWAY. HIGHWAY 159
REMAINS CLOSED DUE TO THIS WATER AND DEBRIS. THE HIGHWAY IS NOT
EXPECTED TO BE OPENED UNTIL LATE THIS MORNING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED ROCK
CANYON AND ROCKY GAP CAMPGROUND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT TIME WHEN IT IS EVEN HARDER TO JUDGE
THE DEPTH OF THE WATER COVERING THE ROADWAY OR LOW WATER CROSSING.
&&
LAT...LON 3608 11557 3619 11553 3622 11546 3616 11536
3604 11540
$$
JENSEN862
WGUS75 KVEF 211354
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
554 AM PST TUE DEC 21 2010
NVC003-211430-
/O.CON.KVEF.FF.W.0074.000000T0000Z-101221T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
554 AM PST TUE DEC 21 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM PST FOR WEST
CENTRAL CLARK COUNTY...
AT 543 AM PST...RAIN CONTINUES TO MOVE ACROSS THE RED ROCK CANYON
AREA. ALTHOUGH NO NEW REPORTS OF FLOODING HAVE BEEN RECEIVED...AS OF
330 AM PST...NEVADA DEPARTMENT OF TRANSPORTATION REPORTED THAT WATER
CONTINUED TO FLOW ACROSS A PORTION OF HIGHWAY 160 ALONG WITH MUD AND
DEBRIS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKY GAP
CAMPGROUND AND RED ROCK CANYON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT TIME WHEN IT IS EVEN HARDER TO JUDGE
THE DEPTH OF THE WATER COVERING THE ROADWAY OR LOW WATER CROSSING.
&&
LAT...LON 3608 11557 3619 11553 3622 11546 3616 11536
3604 11540
$$
JENSEN575
WGUS55 KVEF 211426
FFWVEF
NVC003-211600-
/O.EXT.KVEF.FF.W.0074.000000T0000Z-101221T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
626 AM PST TUE DEC 21 2010
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
THIS INCLUDES THE LOCATION OF RED ROCK CANYON...
* UNTIL 800 AM PST
* AT 621 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT LIGHT RAIN CONTINUES TO FALL OVER THE WARNED AREA. THIS
RAIN...ADDED TO THE RAIN WHICH HAS ALREADY FALLEN WILL CONTINUE TO
CREATE RUNOFF ACROSS THE AREA. AS OF 330 AM PST...NEVADA
DEPARTMENT OF TRANSPORTATION REPORTED A PORTION OF HIGHWAY 160
WOULD BE REMAIN CLOSED UNTIL LATE MORNING...DUE TO MUD...DEBRIS
AND WATER RUNNING ACROSS THE ROADWAY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKY GAP
CAMPGROUND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT TIME WHEN IT IS EVEN HARDER TO JUDGE
THE DEPTH OF THE WATER COVERING THE ROADWAY OR LOW WATER CROSSING.
&&
LAT...LON 3608 11557 3619 11553 3622 11546 3616 11536
3604 11540
$$
JENSEN941
WGUS75 KVEF 211600
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
800 AM PST TUE DEC 21 2010
NVC003-211602-
/O.EXP.KVEF.FF.W.0074.000000T0000Z-101221T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
800 AM PST TUE DEC 21 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 AM PST FOR WEST CENTRAL
CLARK COUNTY...
HEAVY RAIN HAS DECREASED OVER THE WARNED AREA AND THE THREAT FOR
FLASH FLOODING HAS SUBSIDED.
HOWEVER...A FLOOD ADVISORY WILL BE ISSUED AS A FOLLOW UP AS HIGHWAY
159 THROUGH RED ROCK CANYON NATIONAL CONSERVATION AREA REMAINS
CLOSED DUE TO WATER CROSSING THE ROADWAY IN SPOTS.
LAT...LON 3608 11557 3619 11553 3622 11546 3616 11536
3604 11540
$$
PIERCEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Dec 20, 3:10 PM PST, 5 hours 26 minutes earlier.
Area forecast discussion, Dec 20, 3:10 PM PST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
310 PM PST MON DEC 20 2010
.SYNOPSIS...A VERY MOIST PACIFIC STORM WILL CONTINUE TO IMPACT THE
AREA THROUGH WEDNESDAY EVENING. WIDESPREAD VALLEY RAIN AND MOUNTAIN
SNOW CAN BE EXPECTED WITH LOCALLY HEAVY RAIN POTENTIALLY CAUSING
FLOODING ISSUES. HEAVY SNOW WILL FALL IN THE SPRING MOUNTAINS AND
SHEEP RANGE IN SOUTHERN NEVADA THROUGH WEDNESDAY EVENING. THIS STORM
WILL EXIT TO THE EAST LATE WEDNESDAY NIGHT WITH DRY CONDITIONS
THURSDAY AND FRIDAY.
&&
.SHORT TERM...THE LARGE AREA OF LOW PRESSURE WHICH HAS BEEN PARKED
OFF THE PACIFIC NORTHWEST COAST WILL DIG SOUTH OFF THE CALIFORNIA
COAST TONIGHT THROUGH TUESDAY WITH A SOUTHWEST FLOW CONTINUING TO
PUMP ABUNDANT MOISTURE OVER OUR AREA. THE AREA OF LOW PRESSURE WILL
FINALLY MOVE INLAND ON WEDNESDAY AND ACROSS NEVADA WEDNESDAY
EVENING. VALLEY RAIN AND MOUNTAIN SNOW WILL BE WIDESPREAD WITH
MODERATE TO HEAVY RAIN AT TIMES ACROSS MUCH OF THE SOUTHEAST HALF OF
THE FORECAST AREA. THIS BAND OF HEAVY PRECIPITATION WILL MIGRATE
WITH TIME...TONIGHT FOCUSED ACROSS SAN BERNARDINO...CLARK...LINCOLN
AND NORTHERN MOHAVE COUNTIES...SHIFTING SOME TO THE SOUTHEAST
TUESDAY...THEN PIVOTING BACK TO THE NORTHWEST TUESDAY NIGHT. THIS
BAND OF PRECIPITATION WILL PERSIST OVER MUCH OF THE EASTERN HALF OF
THE FORECAST AREA WEDNESDAY WHILE ANOTHER ENHANCED AREA OF
PRECIPITATION MOVES INTO THE WESTERN HALF ASSOCIATED WITH THE TROUGH
AXIS AS IT MOVES INTO CALIFORNIA. LOOKING AT THE LATEST SATELLITE
AND RADAR LOOPS AND WEB CAMERAS...MODERATE TO HEAVY SNOW WILL LINGER
INTO THIS EVENING IN THE EASTERN SIERRA SLOPES AND WHITE MOUNTAIN
ZONES SO I EXTENDED THE WINTER STORM WARNING THROUGH 10 PM THIS
EVENING. HEAVY SNOW WILL FALL OFF AND ON IN THE SPRING MOUNTAINS AND
SHEEP RANGE IN SOUTHERN NEVADA THROUGH WEDNESDAY EVENING AND A
WINTER STORM WARNING IS IN EFFECT. SNOW LEVELS LOOK LIKE THEY WILL
HOVER AROUND 7000 TO 7500 FEET MOST OF THE TIME BUT MAY LOWER TO
6000 FEET LATE WEDNESDAY AS THE TROUGH MOVES IN. WE ARE SEEING SOME
FLOODING ISSUES NOW THIS AFTERNOON IN PORTIONS OF SAN BERNARDINO
COUNTY AND CLARK COUNTY AND A FLASH FLOOD WATCH CONTINUES THROUGH
TUESDAY FOR MUCH OF THE SOUTHEAST HALF OF THE FORECAST AREA.
.LONG TERM...THURSDAY THROUGH MONDAY...TROUGH WILL BE EXITING THE
AREA THURSDAY MORNING WITH SHORTWAVE RIDGE ACROSS THE AREA THROUGH
FRIDAY NIGHT. THE NEXT TROUGH WILL BE A FAST MOVER AND RACE EAST
ACROSS THE AREA SATURDAY AFTERNOON THROUGH LATE SUNDAY MORNING. THE
REST OF PERIOD...SUNDAY THROUGH MONDAY WILL BE DRY UNDER A NORTHWEST
FLOW ALOFT. OTHER THEN SOME LIGHT PRECIPITATION WITH THE TROUGH
ANOTHER CONCERN WILL BE THE INCREASE IN WINDS. TEMPERATURES WILL
STAY AT OR SLIGHTLY ABOVE NORMAL.
&&
.AVIATION...FOR MCCARRAN...WIDESPREAD RAIN ACCOMPANIED BY CEILINGS
BETWEEN 1-3 KFT WITH VISIBILITIES RESTRICTED TO 3-5SM WILL OCCUR
THROUGH EARLY TUESDAY MORNING BEFORE THE BAND OF RAIN SINKS
SOUTHEAST OF LAS VEGAS. TUESDAY NIGHT AND WEDNESDAY THERE IS AN
INCREASED LIKELIHOOD OF MODERATE/HEAVY PRECIP...WHICH WILL RESULT IN
PERIODS OF FURTHER REDUCED VISIBILITIES AND LOWER CIGS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...PRECIPITATION WILL CONTINUE TO MOVE OVER SOUTHERN
CALIFORNIA...NORTHWEST ARIZONA AND SOUTHEAST NEVADA TONIGHT WITH A
BREAK IN THE ACTION LATE TUESDAY AFTERNOON THROUGH TUESDAY EVENING.
ON WEDNESDAY THERE IS AN INCREASED LIKELIHOOD OF MODERATE/HEAVY
PRECIP OVER SOUTHEAST NEVADA...NORTHWEST ARIZONA AND SOUTHEAST
CALIFORNIA WHICH WILL RESULT IN PERIODS OF FURTHER REDUCED
VISIBILITIES AND LOWER CIGS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR NVZ015>022.
WINTER STORM WARNING UNTIL 10 PM PST WEDNESDAY FOR NVZ018-019.
AZ...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR AZZ036.
FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR AZZ001.
FLASH FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON FOR AZZ003.
CA...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR CAZ522>525.
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR CAZ519-521.
&&
HARRISON/PIERCE
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Dec 20, 12:36 PM PST, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1236 PM PST MON DEC 20 2010 AZZ001>003-036-CAZ519>527-NVZ014>022-210800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1236 PM PST MON DEC 20 2010 /136 PM MST MON DEC 20 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW IS EXPECTED THROUGH TONIGHT. HEAVY SNOW IN THE SIERRA THIS AFTERNOON WILL DIMINISH TONIGHT AND THE WINTER STORM WARNING REMAINS IN EFFECT THERE UNTIL 4 PM. A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS IS ALSO IN EFFECT FOR THE SPRING MOUNTAINS AND SHEEP RANGE IN SOUTHERN NEVADA THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT OVER MOST OF SAN BERNARDINO COUNTY...CLARK COUNTY...LINCOLN COUNTY...SOUTHEAST INYO AND SOUTHERN NYE COUNTY AND NORTHWEST MOHAVE COUNTY THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW WILL CONTINUE THROUGH WEDNESDAY EVENING. A WINTER STORM WARNING IS IN EFFECT FOR THE SPRING MOUNTAINS AND SHEEP RANGE THROUGH WEDNESDAY EVENING. A FLASH FLOOD WATCH IS IN EFFECT TUESDAY FOR MOST OF THE SOUTHEAST HALF OF THE COUNTY WARNING AREA WHICH CONTINUES FOR MOST OF MOHAVE COUNTY TUESDAY NIGHT AND WEDNESDAY. DRY CONDITIONS ARE THEN EXPECTED THURSDAY AND FRIDAY BEFORE A LOW PRESSURE SYSTEM BRINGS A CHANCE OF SNOW TO THE SIERRA LATE SATURDAY AND TO SOUTHERN NEVADA SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 20, 3:08 PM PST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
308 PM PST MON DEC 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 6 NE TA-BRAVO (CLR19) 35.27N 116.68W
12/20/2010 SAN BERNARDINO CA OTHER FEDERAL
SEVERAL ROADS ON FORT IRWIN WERE WASHED OUT OVERNIGHT AND
SOME WERE STILL FLOODED. FORT IRWIN ROAD SOUTH OF THE
BASE WAS ALSO FLOODED. THE EVENT TIME IS ESTIMATED.
0200 PM FLASH FLOOD RED ROCK CANYON 36.14N 115.45W
12/20/2010 CLARK NV PARK/FOREST SRVC
HIGHWAY 159 WAS CLOSED AT RED ROCK CANYON AND THE RED
ROCK CANYON SCENIC DRIVE WAS ALSO CLOSED DUE TO ROCKS AND
OTHER DEBRIS ON THE ROAD.
0200 PM HEAVY RAIN OLANCHA 36.28N 118.00W
12/20/2010 E3.00 INCH INYO CA LAW ENFORCEMENT
HEAVY RAIN WAS CONTINUING TO RESULT IN AN FEW INCHES OF
WATER FLOWING ACROSS HIGHWAY 395 NEAR OLANCHA AND JUST
NORTH OF INDEPENDENCE. THIS WAS STILL ONGOING AS OF THIS
TIME.
0245 PM HEAVY RAIN 1 SE MORONGO VALLEY 34.05N 116.58W
12/20/2010 E0.40 INCH SAN BERNARDINO CA FIRE DEPT/RESCUE
MORONGO VALLEY FIRE DEPARTMENT REPORTED A FEW INCHES OF
WATER ON ROADS IN THE COMMUNITY.
&&
STACHELSKILocal storm report, Dec 20, 4:18 PM PST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
418 PM PST MON DEC 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY SNOW 1 WNW ASPENDELL 37.24N 118.60W
12/20/2010 M77.0 INCH INYO CA TRAINED SPOTTER
A SPOTTER MEASURED A STORM TOTAL SNOWFALL SINCE FRIDAY
DECEMBER 17TH OF 77.0 INCHES AT ASPENDELL AT AN ELEVATION
OF 8500 FEET.
&&
STACHELSKILocal storm report, Dec 20, 4:43 PM PST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
443 PM PST MON DEC 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM FLASH FLOOD 5 NNE YUCCA VALLEY 34.19N 116.40W
12/20/2010 SAN BERNARDINO CA TRAINED SPOTTER
YUCCA MESA ROAD AT YUCCA WASH AND INDIO AVENUE AT YUCCA
CREEK WERE CLOSED DUE TO FLOODING. SOFTBALL SIZED ROCKS
WERE ON YUCCA TRAIL WITH WATER FLOWING A FOOT DEEP ON
THIS ROAD.
0430 PM HEAVY RAIN THE STRIP 36.12N 115.18W
12/20/2010 E0.30 INCH CLARK NV BROADCAST MEDIA
SEVERAL INCHES OF WATER WERE ALREADY FLOWING THROUGH THE
LOWER LEVEL OF THE IMPERIAL PALACE PARKING GARAGE.
&&
STACHELSKILocal storm report, Dec 20, 4:49 PM PST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
449 PM PST MON DEC 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM FLASH FLOOD 2 W BARSTOW 34.88N 117.10W
12/20/2010 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED JASPER ROAD AT CEDAR
ROAD WAS FLOODED WITH 8 TO 10 INCHES OF WATER.
&&
CSTACHELLocal storm report, Dec 20, 5:20 PM PST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
520 PM PST MON DEC 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY SNOW 10 SW LONE PINE 36.48N 118.18W
12/20/2010 E72.3 INCH INYO CA MESONET
THE COTTONWOOD LAKES SNOTEL ESTIMATED 72.3 INCHES OF SNOW
SINCE 5 AM ON DECEMBER 17TH AT AN ELEVATION OF 10150
FEET.
0200 PM HEAVY SNOW 4 SSE ASPENDELL 37.18N 118.56W
12/20/2010 E71.0 INCH INYO CA MESONET
THE SOUTH LAKE SNOTEL ESTIMATED 71.0 INCHES OF SNOW SINCE
5 AM ON DECEMBER 17TH AT AN ELEVATION OF 9600 FEET.
&&
STACHELSKILocal storm report, Dec 20, 6:46 PM PST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
646 PM PST MON DEC 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD 3 ESE SPRING MOUNTAIN R 36.05N 115.40W
12/20/2010 CLARK NV BROADCAST MEDIA
LAS VEGAS AREA BROADCAST MEDIA REPORTED THAT THE CLARK
COUNTY PUBLIC WORKS DEPARTMENT HAS CLOSED ARROYO ROAD
NEAR THE TOWN OF BLUE DIAMOND.
0515 PM FLASH FLOOD 5 S RED ROCK CANYON 36.06N 115.44W
12/20/2010 CLARK NV BROADCAST MEDIA
LAS VEGAS AREA BROADCAST MEDIA REPORTED THAT THE CLARK
COUNTY PUBLIC WORKS DEPARTMENT HAD CLOSED BONNIE SPRINGS
ROAD NEAR THE TOWN OF BONNIE SPRINGS.
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 4:35 PM PST | Flash Flood Warning | VEF | Clark | 6 hr |
| Dec 20, 4:36 PM PST | Flash Flood Warning | VEF | Clark | 4 hr |
| Dec 21, 3:25 AM PST | Winter Weather Advisory | VEF | Lincoln | 43 hr |
| Dec 21, 8:06 AM PST | Areal Flood Advisory | VEF | Clark, Nye | 9 hr |
| Dec 21, 10:46 AM PST | Areal Flood Warning | VEF | Lincoln | 48 hr |
Nearby
Flash Flood Warnings in Nevada, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.